Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 107, NWS Cleveland, OH

May 26, 2011Erie County, Huron County, Ohio

NWS Cleveland, OH issued this river flood warning at May 26, 2011, 8:57 AM EDT for Erie County, Huron County, Ohio. It took effect at May 26, 2011, 9:15 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 8:57 AM EDT (12:57 UTC)
In effect from
May 26, 2011, 9:15 AM EDT
Expired
May 26, 2011, 7:00 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

Counties Erie County, OH, Huron County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Huron River at Milan (MILO1).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
19.5 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04199000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WGUS41 KCLE 261257
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
857 AM EDT THU MAY 26 2011

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  HURON RIVER NEAR MILAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC043-077-262057-
/O.NEW.KCLE.FL.W.0107.110526T1315Z-110527T0900Z/
/MILO1.1.ER.110526T1315Z.110526T1800Z.110527T0300Z.NO/
857 AM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HURON RIVER NEAR MILAN
* FROM THIS MORNING UNTIL LATE TONIGHT
* AT  8:30 AM THURSDAY THE STAGE WAS...17.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 19.0 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 19.0 FEET...FLOODING BEGINS IN THE LOWER PORTIONS OF FRANKLIN 
  FLATS AND IN THE HURON RIVER VALLEY CAMPGROUND.

$$
1 follow-up statement
242 
WGUS81 KCLE 262300
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT THU MAY 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  HURON RIVER NEAR MILAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC043-077-262330-
/O.CAN.KCLE.FL.W.0107.000000T0000Z-110527T0900Z/
/MILO1.1.ER.110526T1300Z.110526T1730Z.110526T2206Z.NO/
700 PM EDT THU MAY 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE HURON RIVER NEAR MILAN.
* AT  6:30 PM THURSDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:06 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.8 FEET BY FRIDAY 
  MORNING.
* AT 18.0 FEET...FLOODING OCCURS IN LOW LYING AREAS ALONG THE RIVER 
  FROM MILAN TO FRANKLIN FLATS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 26, 7:49 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 26, 7:49 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
749 AM EDT THU MAY 26 2011

.SYNOPSIS...
SURFACE LOW PRESSURE WILL MOVE NORTHEAST ACROSS OHIO TODAY AND
TONIGHT AND THEN DISSIPATE ON FRIDAY. A STATIONARY FRONT WILL
PERSIST ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. THE FRONT WILL
BECOME A WARM FRONT AND LIFT NORTH OF THE AREA ON SUNDAY. HIGH
PRESSURE WILL DEVELOP OVER THE SOUTHEASTERN UNITED STATES SUNDAY AND
PERSIST INTO MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
FLOOD WATCH THAT WAS IN EFFECT EARLIER HAS BEEN ALLOWED TO EXPIRE.
SHOWERS AND THUNDERSTORMS ALONG THE LOW LEVEL JET WILL MOVE
NORTHEAST OF THE AREA THIS MORNING. LOW PRESSURE WILL MOVE NORTHEAST
INTO THE REGION DURING THE DAY AND SPREAD MORE RAIN INTO THE
FORECAST AREA. THERE COULD VERY WELL BE A FAIRLY LARGE SPREAD IN
TEMPERATURES FROM WEST TO EAST. I THINK COOLER TEMPERATURES CAN BE
EXPECTED UNDER THE LOW IN THE WEST WHILE FAIRLY WARM TEMPERATURES IN
THE EAST DUE TO THE WARM AIR ADVECTION TAKING PLACE DURING THE DAY.
SOME COOLER AIR WILL WRAP AROUND AND INTO THE WESTERN AREAS THIS
AFTERNOON HELPING TO SUPPRESS ANY HEATING.

AT THIS TIME...MOST OF THE AREA IS OUTLOOKED FOR SEVERE WEATHER. I
WOULD SAY THE CHANCES ARE BETTER THE FURTHER EAST YOU GO AS
ATMOSPHERE WILL LIKELY BECOME MORE UNSTABLE OVER THAT AREA DURING
THE AFTERNOON HEATING.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
LOW PRESSURE WILL MOVE NORTHEAST OF THE AREA SLOWLY AND GRADUALLY
TAKE THE PRECIPITATION WITH IT. STATIONARY FRONT WILL SET UP OVER
THE REGION AND MOVE LITTLE INTO THE EARLY PART OF THE WEEKEND. THE
FRONT EVENTUALLY DEVELOPS INTO A WARM FRONT AND LIFTS NORTH OF THE
AREA ON SUNDAY. HIGH PRESSURE WILL DEVELOP OVER THE SOUTHEASTERN
UNITED STATES AND PUSHES THE WARM FRONT NORTH.

UNFORTUNATELY...DUE TO THE CLOSE PROXIMITY OF THE FRONTAL
BOUNDARY...THERE WILL BE A SLIGHT CHANCE TO CHANCE OF SHOWERS AND
THUNDERSTORMS JUST ABOUT EACH PERIOD.

TEMPERATURES THROUGH THE PERIOD WILL COOL SLIGHTLY BUT ONCE WARM
FRONT SURGES BACK NORTH...TEMPERATURES WILL WARM BACK INTO THE 80S
BY THE WEEKEND.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
LONG TERM SHAPING UP WHERE FORECAST AREA APPEARS THAT IT WILL REMAIN
IN THE WARM SECTOR THROUGH THE HOLIDAY. HOWEVER...IT APPEARS A COLD
FRONT MAY TRY TO SLIP SOUTH ACROSS THE LAKE INTO THE AREA SOME TIME
ON MONDAY BUT IS LIMITED IN MOISTURE. THE FRONT STALLS AND SURGES
BACK NORTH AS A WARM FRONT TUESDAY AND NEXT CHANCE FOR SHOWERS AND
THUNDERSTORMS APPEARS THAT IT WILL ARRIVE SOME TIME TUESDAY NIGHT
AND WEDNESDAY WITH THE NEXT COLD FRONT. AIR MASS BEHIND THE COLD
FRONT LOOKS TO BE RATHER COOL FOR THE END OF THE WEEK.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THE QUESTION IS WHEN WILL THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS REDEVELOP. CONFIDENCE WAS LOW IN THE TIMING SO JUST
WENT WITH VCTS AND THEN WENT WITH MORE THUNDERSTORMS DEVELOPING IN
THE AFTERNOON. SOME QUESTION AS TO HOW MUCH MVFR CEILINGS WILL BE
DEVELOPING AND SPREADING EAST. AT THIS TIME KEPT IT IN THE WEST.
IFR WILL BE DEVELOPING FROM THE WEST OVERNIGHT.

.OUTLOOK...NON VFR LIKELY AT TIMES FRIDAY IN SHOWERS/STORMS.

&&

.MARINE...
SPECIAL MARINE WARNINGS MAY BE NEEDED FOR LATER THIS AFTERNOON AS
MORE THUNDERSTORMS DEVELOP.  SMALL CRAFT ADVISORIES ARE NOT EXPECTED
FOR THE NEXT SEVERAL DAYS. WINDS ARE EXPECTED TO BE LIGHT AND
VARIABLE THROUGH SATURDAY. SOUTHWEST FLOW DEVELOPS SATURDAY INTO
SUNDAY AND WARM AIR OVER COLD POOL WILL KEEP WINDS LIGHT AT THE
SURFACE EASTERN END OF THE LAKE. SUNDAY AFTERNOON WILL SEE WINDS
INCREASING ON THE LAKE AND LIKELY SEE SOME OF THE WIND GET DOWN TO
THE SURFACE. WAVES SHOULD NOT GET OUT OF HAND HOWEVER.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...LOMBARDY
AVIATION...KIELTYKA
MARINE...LOMBARDY
Hazardous weather outlook, May 26, 4:38 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
438 AM EDT THU MAY 26 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-270845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
438 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AS LOW
PRESSURE MOVES NORTHEAST ACROSS THE AREA. THE MAIN THREATS COULD
BE HAIL AND STRONG THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LOMBARDY

In the hours before

Special weather statement, May 26, 3:38 AM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
338 AM EDT THU MAY 26 2011

OHZ011>013-021-022-032-260900-
CUYAHOGA OH-PORTAGE OH-STARK OH-SUMMIT OH-GEAUGA OH-LAKE OH-
338 AM EDT THU MAY 26 2011

A NARROW BAND OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE
EARLY MORNING HOURS. SOME BRIEF HEAVY RAIN UP TO HALF AN INCH...WIND
GUSTS TO 45 MPH AND SMALL HAIL MAY OCCUR WITH THESE THUNDERSTORMS.
Special weather statement, May 26, 4:33 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
433 AM EDT THU MAY 26 2011

OHZ014-023-033-089-PAZ001>003-260945-
MAHONING OH-TRUMBULL OH-CRAWFORD PA-ASHTABULA INLAND OH-
SOUTHERN ERIE PA-NORTHERN ERIE PA-ASHTABULA LAKESHORE OH-
433 AM EDT THU MAY 26 2011

A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
AREA THROUGH DAYBREAK. SOME OF THE THUNDERSTORMS COULD HAVE SMALL
HAIL AND GUSTS TO 35 MPH. RAINFALL AMOUNTS SHOULD BE UNDER HALF AN
INCH.

KIELTYKA
Local storm report, May 26, 6:57 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
657 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 W NORWALK             41.24N 82.65W
05/25/2011                   HURON              OH   BROADCAST MEDIA

            A POSSIBLE TORNADO. A METAL BUILDING TOTALLY DESTROYED.

0100 AM     TSTM WND DMG     MEADVILLE               41.65N 80.15W
05/26/2011                   CRAWFORD           PA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE COUNTY.

0150 AM     TSTM WND DMG     5 E FINDLAY             41.04N 83.55W
05/26/2011                   HANCOCK            OH   LAW ENFORCEMENT

            TREE AND POWERLINES DOWN.

0150 AM     TSTM WND DMG     3 E FINDLAY             41.04N 83.58W
05/26/2011                   HANCOCK            OH   LAW ENFORCEMENT

            BARN BLOWN DOWN ON STATE ROUTE 568.

0205 AM     TSTM WND DMG     MARION                  40.58N 83.13W
05/26/2011                   MARION             OH   PUBLIC

            SOME LARGE BRANCHES DOWN.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:03 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage, Trumbull42 min
May 25, 8:15 PM EDTSevere Thunderstorm WarningCLEStark, Summit, Wayne60 min
May 25, 8:17 PM EDTAreal Flood WarningCLEAshtabula, Mahoning, Stark, Trumbull10 hr
May 25, 8:41 PM EDTAreal Flood AdvisoryCLEHolmes, Knox5 hr
May 25, 8:41 PM EDTSpecial Marine WarningCLE79 min
May 25, 8:41 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull49 min
May 25, 10:09 PM EDTRiver Flood WarningCLEHancock57 hr
May 25, 10:31 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow44 min
May 25, 10:49 PM EDTRiver Flood WarningCLECuyahoga36 hr
May 25, 10:49 PM EDTRiver Flood WarningCLEGeauga, Portage, Summit25 hr
May 25, 10:57 PM EDTSevere Thunderstorm WarningCLEMedina, Stark, Summit, Wayne48 min
May 25, 11:14 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Richland46 min
May 25, 11:44 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Summit, Trumbull46 min
May 26, 12:15 AM EDTAreal Flood WarningCLECuyahoga, Huron, Lorain, Medina6 hr
May 26, 12:18 AM EDTRiver Flood WarningCLELucas, Wood6 days
May 26, 12:18 AM EDTRiver Flood WarningCLEOttawa, Sandusky, Wood3 days
May 26, 12:22 AM EDTSevere Thunderstorm WarningCLETrumbull23 min
May 26, 12:29 AM EDTAreal Flood WarningCLEGeauga, Lake, Portage, Summit, Wayne6 hr
May 26, 12:37 AM EDTRiver Flood WarningCLELucas, Wood5 days
May 26, 1:15 AM EDTAreal Flood WarningCLEAshland, Crawford, Marion, Morrow, Richland, Wyandot5 hr
May 26, 1:29 AM EDTSevere Thunderstorm WarningCLEHancock, Marion, Wood, Wyandot61 min
May 26, 2:11 AM EDTSpecial Marine WarningCLE2 hr
May 26, 2:51 AM EDTSevere Thunderstorm WarningCLEAshland, Erie, Huron, Lorain, Medina, Richland and 1 more54 min
May 26, 3:31 AM EDTSpecial Marine WarningCLE119 min
May 26, 3:58 AM EDTRiver Flood WarningCLEHancock26 hr
May 26, 5:28 AM EDTRiver Flood WarningCLETrumbull43 hr
May 26, 6:32 AM EDTAreal Flood AdvisoryCLESandusky, Seneca6 hr
May 26, 6:36 AM EDTAreal Flood AdvisoryCLEMorrow6 hr
May 26, 6:50 AM EDTAreal Flood AdvisoryCLEAshland, Medina, Portage, Summit6 hr
May 26, 7:29 AM EDTAreal Flood AdvisoryCLEHancock, Wood, Wyandot5 hr
May 26, 8:33 AM EDTRiver Flood WarningCLETrumbull39 hr
May 26, 8:46 AM EDTAreal Flood WarningCLEAshland, Holmes, Knox, Richland8 hr
May 26, 10:06 AM EDTRiver Flood WarningCLELorain46 hr
May 26, 10:20 AM EDTRiver Flood WarningCLESeneca32 hr
May 26, 10:21 AM EDTRiver Flood WarningCLEMarion44 hr
May 26, 10:21 AM EDTRiver Flood WarningCLEMarion4 days
May 26, 11:02 AM EDTFlood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more11 hr
May 26, 11:21 AM EDTAreal Flood WarningCLECrawford, Marion, Morrow, Wyandot25 hr
May 26, 12:47 PM EDTAreal Flood WarningCLEOttawa, Wood24 hr
May 26, 1:35 PM EDTAreal Flood AdvisoryCLELucas5 hr
May 26, 3:05 PM EDTAreal Flood WarningCLEMedina, Summit, Wayne7 hr
May 26, 3:38 PM EDTAreal Flood WarningCLEAshtabula, Geauga, Lake6 hr
May 26, 3:54 PM EDTSpecial Marine WarningCLE111 min
May 26, 4:26 PM EDTAreal Flood WarningCLEAshland, Holmes, Knox, Richland17 hr
May 26, 4:39 PM EDTSevere Thunderstorm WarningCLEAshtabula66 min
May 26, 4:43 PM EDTAreal Flood WarningCLEHancock, Sandusky, Seneca7 hr
May 26, 5:00 PM EDTSevere Thunderstorm WarningCLEAshland, Knox, Morrow, Richland45 min
May 26, 5:08 PM EDTSevere Thunderstorm WarningCLEMedina, Summit, Wayne40 min
May 26, 5:12 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake26 min
May 26, 5:26 PM EDTRiver Flood WarningCLEMahoning29 hr
May 26, 5:30 PM EDTSevere Thunderstorm WarningCLEAshland, Richland, Wayne45 min
May 26, 5:31 PM EDTSpecial Marine WarningCLE119 min
May 26, 5:48 PM EDTAreal Flood WarningCLECuyahoga, Erie, Huron, Lorain7 hr
May 26, 6:03 PM EDTSevere Thunderstorm WarningCLEGeauga34 min
May 26, 6:30 PM EDTFlash Flood WarningCLELorain5 hr
May 26, 6:49 PM EDTAreal Flood AdvisoryCLELucas5 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.